Tummy tuck fluid collection; Will hydrochlorothiazide get rid of any additional fluid?
Doctor Answers 10
Diuretics won't help, and unfortunately, frequent and consistent aspirations probably wont either, because the walls of the fluid collection have formed a capsule. You will likely need a surgical procedure to remove it.
Best of luck!
Tummy Tuck/Abdominoplasty/Liposuction/Vaser High Definition Procedures/Tummy Tuck Revision
I appreciate your question.
Since there has been a change in your post op course, please contact your surgeon so he/she can examine you and recommend the most appropriate treatment plan at this time.
The best way to assess and give true advice would be an in-person exam.
Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery.
Best of luck!
Board Certified Plastic Surgeon
Hydrochlorothiazide for a seroma
Thank you for your question.I am sorry to hear of your problem with a fluid collection after your surgery. THe blood pressure medicine hydrochlorothiazide can help with generalized swelling or edema or fluid retention, but it will not be of much benefit with a seroma or a discrete, localized fluid collection that can form after a tummy tuck procedure. The only way to deal with that is to drain the collection with a needle. A device called a Seroma catheter can drain the area and can be left in place to continue to drain until the area stops filling up with fluid. You should not hesitate to call your surgeon .
You might also like...
Diuretics for Seroma Treatment?
The answers to your questions: 1) No. 2) Could be any number of reasons. 3) Possibly. I would admonish you to see your plastic surgeon ASAP to treat what seems to be a recurring seroma. An untreated seroma can have a long-term effect on how your tummy tuck heals. You should not take diuretics for any purpose other than that for which they are prescribed. I have never heard of diuretics being prescribed for a seroma. Depending on the amount of fluid, either your plastic surgeon can drain it in the office or s/he may send you to an Interventional Radiologist to have a drain placed. Another alternative is for your plastic surgeon to take you back to the operating room to see if there is some underlying anatomical reason for your recurring seroma. All the best.
Late, Recurrent seroma after tummy tuck
You appear to have a seroma which is a fluid collection that can occur with tummy tuck. At approximately 6 months, it is fairly unlikely that this will resolve without intervention from your plastic surgeon. To my knowledge, there is no benefit to diuretics.
I would visit with your surgeon to discuss options for definitive treatment options.
All the best.
Tummy tuck fluid collection; Will HCTZ get rid of any additional fluid?
Thank you for your question and I am sorry to hear of your tummy tuck recovery issues. Unfortunately without a full series of photographs or an in-person examination it is difficult to know if you have tissue swelling after your seroma excision, or if you have recollected a discrete fluid collection. A diuretic would typically only improve mild swelling present within your stomach tissues and would not help a discrete fluid collection. Voice your concerns to your surgeon, they can make the appropriate diagnosis and offer treatment recommendations.
Seroma in abdomen
If you have a localised collection in your abdomen, it's best to meet your plastic surgeon to discuss methods to treat it. Diuretics are unlikely to correct a localised collection.
Fluid collection of abdomen
If you are having recurrence of a fluid collection in you abdomen, you are best to see your surgeon for an evaluation.
Diuretic for fluid collection
Sounds like you may have a localized fluid pocket called a seroma. A direct approach which may include more surgery is going to work better than a diuretic. Best to see your surgeon to discuss it.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.